69.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen & hair...positive experiences needed please..I'm scared to start!

5 REPLIES 5
angelblue
Member

Re: Tamoxifen & hair...positive experiences needed please..I'm scared to start!

Thanks Ann

I agree it is the fear of the unknown which makes it worse. Regarding the different brands it seems that some women do ok and some do terribly whatever brand they're on. Then there are others who's side effects improve/change/worsen on different brands. Its an addition stress when you're already coming to terms with so much! And I do agree that understandably, as you say, more women post when they are having problems so you do get a more negative view by reading past posts. I think I've been trawling the tamoxifen posts just to see if there's one brand that stands out as having less side effects (especially hair thinning). Wockhardt and Teva generally seem better, although some women have terrible experiences on those. Then Relonchem tends to have more bad reactions, but then some women do better on that...what a mindfield it is!

 

I think I might take back my Relonchem and see if I can change it for Wockhardt or Teva for my first experience of taking tamoxifen and then go from there. I really hope that in a years time I'll be back on here reasurring other women who are worried abut starting tamoxifen! 

 

Thanks again Ann, I hope you are doing well

 

xx

ann-m
Community Champion

Re: Tamoxifen & hair...positive experiences needed please..I'm scared to start!

Hi Angela,
It will move on, all we can do is get on with what’s recommended, try not to overthink it & deal with any issues IF they arise - easier said than done though!
I remember getting very anxious about tamox beforehand & reading experiences here is not necessarily helpful as understandably, those with problems will post, not those who are ok. As it turned out, for me, it’s all been ok
I was on Wockhardt & am now on Relonchem & it hasn’t made any difference.
Wishing you well with it all
ann x
angelblue
Member

Re: Tamoxifen & hair...positive experiences needed please..I'm scared to start!

Hi Michele and Ann, thanks so much for getting back to me. Its good to hear some positive experiences. From the previous threads I've read it does seem like Wockhardt is generally one of the better brands side effects wise, and unfortunately for me, Relonchem doesn't seem to get such good reviews. I will definately get some magnesium and Nioxin as well.

 

For me at the moment I feel like any side effect is better than hair thinning, as its an issue I've been self concious of for so long. I know that I'm lucky that I (potentially) don't have to have chemo ...Only potentially at mo based on the fact that the MDT decided I didn't need chemo but I have insisted on the Oncotype DX test as I fit the criteria...my oncologist was great and agreed to it for my sanity!  Although it does involve another 4 weeks of anxious waiting!! I'm scared of having Rads with tissue expander. I have been in constant pain (at worse) and discomfort (at best) with tissue expander and know there can be complications with rads. 

 

Then after rads its the fear of side effects and potential hair thinning with tamoxifen...which is building up out of proportion I know.  I'm not dealing well with it all at the moment and burst into tears at the slightest thing...which is even annoying me now! Its the fear of the unknown and this time next year I know I'll be in a better place. I just hope its better place with hair! 

 

Angela xx

ann-m
Community Champion

Re: Tamoxifen & hair...positive experiences needed please..I'm scared to start!

Hi angelblue,

Hair thinning is not necessarily a given, not everyone gets it, as with any of the side effects mentioned.

I have had some slight hair thinning, but it's really not noticeable & I'm ok with that. I do use Nioxin shampoo & conditioner which I saw recommended here.

See how you go, it may be all ok & if issues arise, then deal with it then.

ann x

Optimisticmz
Member

Re: Tamoxifen & hair...positive experiences needed please..I'm scared to start!

Hi Angel Blue,

 

I have been on Tamoxifen for about a year and started mine before radiotherapy. I am on Wockhardt brand and take it in the morning. I was really nervous about starting.

 

For a few days I was nauseous and had a "heavy" feeling in my legs and this settled down after a couple of weeks.

 

I suffer badly with leg cramps but find a banana a day plus a magnesium supplement keep these relatively under control. The hot sweats are also manageable.

 

I have not suffered with any hair loss at all.

 

Just so you know I also have a zoladex injection, to suppress my ovaries, every 28 days.

 

We are all different and side effects can effect people differently. Mine are certainly manageable.

 

Regards

 

Michele

angelblue
Member

Tamoxifen & hair...positive experiences needed please..I'm scared to start!

Hi all

 

I saw my oncologist for the first time this week and he gave me my first prescription for Tamoxifen. I'm due to start rads in a few weeks following my recent mx with tissue expander. I hadn't expected to be starting tamoxifen until after rads so was a bit surprised. I picked up my prescription from hospital pharmacy and got the Relonchem brand. I haven't started them yet as I am just so scared of side effects especially hair thinning.I have read so many bad experiences of hair thinning, many women saying that their had thinned a lot but as they had thick hair to start with they could live with it. The thing is I already have thin, fine hair. Its something I've always been paranoid about. At the moment its passable but if it thinned even a small amount it would be noticeable especially at the front.

 

So ...after all that preamble (!!) my question is has anyone had positive experiences with their hair whilst on tamoxifen, as in no thinning? Also any tips on tamoxifen brands which seem to work best for hair and supplements, treatments, shampoos etc that have helped would be very gratefully received.

 

I fully appreciate that tamoxifen is there to help me fight my corner but at the moment the thought of my hair thinning further ...and that being ongoing for 5 + years...is very hard to deal with.

 

Looking forward to some positivety!

 

Thank you xxx